MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipeline stent's failed to open.The patient was undergoing neurointerventional minimally invasive procedure with blood flow-diverting stent implantation for treatment of an amorphous, unruptured left internal carotid artery ophthalmic artery segment aneurysm.It had a max diameter of 4.1 mm and a 3.7 mm neck diameter.The landing zone was 3.3 mm distally and 4.3 mm proximally.The access vessel was the femoral artery with a diameter of 6.5 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered within a normal platelet reactivity units (pru) range.The angiographic result post procedure was normal.It was reported that the access was established smoothly, and the phenom 27 stent catheter was successfully advanced to the m1 segment of the middle cerebral artery.The ped2-450-18 was fully hydrated with high-pressure saline and delivered intracranially without difficulty.However, after approximately 10 mm of the stent was exposed, the tip end still failed to open and appeared morphologically abnormal.Under digital subtraction angiography (dsa) fluoroscopy, the braided wires at the tip end of the stent appeared to have become separated from each other, which was abnormal.The operator attempted to retrieve and redeploy, but the stent could not return to a normal configuration.Considering the risk of damage to the tip end of the stent, the entire system was removed.The operator then firmly chose a ped2 stent again, this time a ped2-450-20, and repeated above steps.On this attempt, the tip end opened smoothly; however, when the stent reached the mid-segment¿at the bend of the carotid siphon¿it failed to open when viewed from multiple angles, showing a typical kinking configuration.The operator deployed a greater length of the stent and attempted maneuvers such as overall oscillation, retrieve, and redeployment.However, the stent still could not be opened at this curved segment, and there remained a considerable distance to the proximal end of the stent.Ultimately, the operator did not dare to deploy the stent; the entire system was recovered and removed out of the patient.A flow-diverting stent from stryker was then used instead, and the procedure was completed successfully.The ped2-450-18 failed to open in the distal section.It was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.It was resheathed less than or equal to 2 times.There were additional steps or other devices required to open the pipeline which were to deploy a greater length and retrieve, redeploy.The pipeline was resheathed and removed with the microcatheter, and from the patient.The ped2-450-20 had failure to open in the middle section.It was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.It was resheathed less than or equal to 2 times.There were additional steps or other devices required to open the pipeline which were to deploy a greater length and retrieve, redeploy.The pipeline was resheathed and removed with the microcatheter, and from the patient.There were no patient symptoms or complications associated with this event.The pipeline was not used for an indication that is not approved (off-label).The p ipeline and accessory devices were prepared as indicated in the instructions for use (ifu).The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.Ancillary devices include a 6f neuron max 90cm long sheath, ton-bridge medical silver snake6f 115cm intermediate guide catheter, phenom 27 microcatheter, sychro 0.014 inch 200cm guidewire.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.For the ped2-450-18, it was reported that the causes and contributing factors for the failure to open and braid damage were not identified.The braided wires of the ped2-450-18 stent tip end were interwoven with each other.If they become misaligned, this is what we call ¿separated¿.From fluoroscopy, it appeared that this might have been the case.The ped2-450-18 stent was fully retrieved after deployment and then redeployed, but it still was not a normal configuration.For the ped2-450-20, it was reported that the causes and contributing factors for the failure to open and kink were not identified.It is uncertain if there is any device issue with the phenom 27 microcatheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24713560
Report Number2029214-2026-00542
Device Sequence Number14868927
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public(01)00763000284534(17)280713(10)D051399
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberD051399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer03/30/2026
05/21/2026
06/15/2026
06/15/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/01/2026
06/10/2026
06/15/2026
06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight81 KG